Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 24, 2022, 4:49 PM CDT for Brown County, Coleman County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2022, 4:49 PM CDT (21:49 UTC)
- Expired
- May 24, 2022, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Brown County, TX, Coleman County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:34 PM CDT | HAIL 1.25 | 4 N Whon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
499
WFUS54 KSJT 242149
TORSJT
TXC049-083-242230-
/O.NEW.KSJT.TO.W.0003.220524T2149Z-220524T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
449 PM CDT Tue May 24 2022
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southwestern Brown County in west central Texas...
Southeastern Coleman County in west central Texas...
* Until 530 PM CDT.
* At 449 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mozelle, or near Gouldbusk, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Trickham around 525 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Mozelle, Shields and Fisk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3153 9956 3166 9955 3176 9913 3150 9913
TIME...MOT...LOC 2149Z 266DEG 21KT 3161 9947
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KB2 follow-up statements
306
WWUS54 KSJT 242201
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
501 PM CDT Tue May 24 2022
TXC049-083-242230-
/O.CON.KSJT.TO.W.0003.000000T0000Z-220524T2230Z/
Brown TX-Coleman TX-
501 PM CDT Tue May 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN BROWN AND SOUTHEASTERN COLEMAN COUNTIES...
At 501 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Shields, or near Gouldbusk, moving east at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Trickham around 515 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Shields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3153 9950 3168 9948 3176 9913 3150 9913
TIME...MOT...LOC 2201Z 271DEG 28KT 3160 9938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KB035
WWUS54 KSJT 242215
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
515 PM CDT Tue May 24 2022
TXC049-083-242230-
/O.CON.KSJT.TO.W.0003.000000T0000Z-220524T2230Z/
Brown TX-Coleman TX-
515 PM CDT Tue May 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN BROWN AND SOUTHEASTERN COLEMAN COUNTIES...
At 514 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Trickham, moving east at 25 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Trickham around 520 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3152 9938 3170 9937 3173 9913 3150 9913
TIME...MOT...LOC 2214Z 269DEG 23KT 3159 9929
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 1:31 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 24, 1:31 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 131 PM CDT Tue May 24 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 130 PM CDT Tue May 24 2022 ...Severe Weather Outbreak Possible This Afternoon and Evening... The latest mesoanalysis indicates an outflow boundary along a San Angelo to Brownwood line. A dryline was located west of our area in the Trans Pecos. The warm sector was located across the southern half of the area with SBCAPES of 1500 to 2000 J/kg, locally 2500 J/kg. The effective shear is strong, 35 to 45 knots. The Hi-Res models indicates initial storms will be supercells developing, mainly across the Concho Valley and Northern Edwards Plateau late this afternoon and early evening. These storms may produce very large hail, damaging winds and isolated tornadoes. Then a QLCS system will move east-southeast across much of the area this evening and exiting the southern part of the area by midnight. The main hazards will be damaging winds and hail with these storms. Also, localized flash flooding is possible due to heavy rainfall and possible training of storms. Look for isolated to scattered showers and a few thunderstorms after midnight and then a dry forecast for Wednesday. Look for nice weather on Wednesday with highs in the 70s to lower 80s. && .LONG TERM... (Wednesday night through next Monday) Issued at 130 PM CDT Tue May 24 2022 By Wednesday night, showers and storms will be along the TX coast, and our area will be under the influence of northwest flow aloft, resulting in drying and clearing conditions. With clear skies, dry air, and light winds, lows will be able to drop into the lower 50s to around 60 degrees, well below normal values. A warm-up is still anticipated from Thursday through the weekend, as upper level ridging and the low level thermal ridge move back into the area. By Saturday, triple digit heat is expected at most locations north of an Ozona to San Saba line. Winds are also expected to pick up out of the southwest from Saturday through the first half of next week, resulting in increased fire weather concerns. && .AVIATION... (18Z TAFS) Issued at 1205 PM CDT Tue May 24 2022 Expect isolated to scattered thunderstorms from mid afternoon through midnight. The conditions are favorable based on instability and vertical wind shear that some storms may be severe. Going with the most aggressive for the KSJT/KABI terminals with TEMPO wind gusts to 40 knots in TSRA early this evening. Otherwise have VCTS at the remaining terminals. A cold front will move through this evening with north winds expected behind the front. Otherwise, expect mainly VFR for the next 24 hours. However, some patchy low clouds are possible for a few hours Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 52 88 / 60 0 0 0 San Angelo 55 81 53 92 / 60 0 0 0 Junction 59 80 54 91 / 70 10 0 0 Brownwood 56 78 52 88 / 80 0 0 0 Sweetwater 52 78 55 90 / 40 0 0 0 Ozona 57 80 56 89 / 60 0 0 0 Brady 58 78 54 89 / 80 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....20 AVIATION...21
Hazardous weather outlook, May 24, 1:20 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 120 PM CDT Tue May 24 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 120 PM CDT Tue May 24 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible across all of West Central Texas this afternoon and overnight. The main hazards will be very large hail and damaging winds, although isolated tornadoes are also possible. In addition, heavy rainfall may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 24, 4:06 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 NE SHERWOOD 31.33N 100.75W
05/24/2022 E3.00 INCH IRION TX TRAINED SPOTTER
&&
SNLocal storm report, May 24, 4:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
410 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 N SHERWOOD 31.35N 100.80W
05/24/2022 E2.50 INCH IRION TX PUBLIC
&&
SNLocal storm report, May 24, 4:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 S TANKERSLEY 31.32N 100.64W
05/24/2022 E2.50 INCH TOM GREEN TX PUBLIC
&&
SNLocal storm report, May 24, 4:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 4 N KNICKERBOCKER 31.31N 100.63W
05/24/2022 E4.00 INCH TOM GREEN TX PUBLIC
&&
SNLocal storm report, May 24, 4:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
426 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 1 NNE TANKERSLEY 31.36N 100.64W
05/24/2022 E2.50 INCH TOM GREEN TX TRAINED SPOTTER
&&
SNLocal storm report, May 24, 4:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
445 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 5 NNE CHRISTOVAL 31.26N 100.47W
05/24/2022 E2.50 INCH TOM GREEN TX PUBLIC
&&
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:04 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 41 min |
| May 24, 3:21 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 54 min |
| May 24, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 53 min |
| May 24, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 49 min |
| May 24, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 63 min |
| May 24, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 55 min |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 42 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 62 min |
| May 24, 4:30 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 24, 4:34 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, Runnels | 3 hr |
| May 24, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 56 min |
| May 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Tom Green | 39 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| May 24, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 60 min |
| May 24, 4:57 PM CDT | Special Weather Statement | SJT | Tom Green | 48 min |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 45 min |
| May 24, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| May 24, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 62 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho | 29 min |
| May 24, 5:53 PM CDT | Tornado Warning | SJT | Brown | 52 min |
| May 24, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 41 min |
| May 24, 6:06 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, Concho, McCulloch | 3 hr |
| May 24, 6:23 PM CDT | Special Weather Statement | SJT | Schleicher | 52 min |
| May 24, 6:28 PM CDT | Flash Flood Warning | SJT | Brown, Concho, McCulloch | 3 hr |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 57 min |
| May 24, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 55 min |
| May 24, 6:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| May 24, 6:45 PM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.